Economics at your fingertips  

Modeling the Risk Dynamics of Hedge Funds

Johan Knif, Dimitrios Koutmos and Gregory Koutmos

Journal of Finance and Investment Analysis, 2019, vol. 8, issue 1, 3

Abstract: This paper investigates the risk dynamics of hedge fund index returns and the market timing abilities of hedge fund managers. The empirical evidence shows that the systematic risk of all hedge fund index returns are highly variable over time, implying that reported alpha returns as well as standard risk management metrics are unreliable. In almost all cases volatility is asymmetric and the range of estimated betas is rather large. The degree of persistence is also very high. The results show that both systematic and unsystematic risk of all hedge fund styles is time varying. Furthermore, there is no evidence of successful market timing. JEL classification numbers: G1, G11, G12, C5Keywords: Hedge Funs, Volatility Dynamics, Conditional Heteroscedasticity

Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link) (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

More articles in Journal of Finance and Investment Analysis from SCIENPRESS Ltd
Bibliographic data for series maintained by Eleftherios Spyromitros-Xioufis ().

Page updated 2019-04-05
Handle: RePEc:spt:fininv:v:8:y:2019:i:1:f:8_1_3